Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

June 28, 2021Bates County, Missouri

NWS Kansas City, MO issued this special weather statement at Jun 28, 2021, 1:40 PM CDT for Bates County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 1:40 PM CDT (18:40 UTC)
Expired
Jun 28, 2021, 2:30 PM CDT
In force
50 min
Issued by
NWS Kansas City, MO

County Bates County, MO

The radar

The Pleasant Hill radar (KEAX), 70 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1005 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1005 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

375 
WWUS83 KEAX 281840
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
140 PM CDT Mon Jun 28 2021
 
MOZ053-281930-
Bates MO-
140 PM CDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BATES COUNTY UNTIL
230 PM CDT...

At 140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rich Hill, moving northeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Butler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3809 9429 3813 9433 3815 9439 3831 9430
      3830 9413 3819 9407
TIME...MOT...LOC 1840Z 222DEG 12KT 3816 9429 

$$

Kurtz

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 28, 11:51 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 28, 11:51 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1151 AM CDT Mon Jun 28 2021

.Discussion...
Issued at 311 AM CDT MON JUN 28 2021

Main Concerns:

- Scattered shower and thunderstorm chances will persist through
Friday with an additional 1 to 4 inches of precipitation possible
along and south of a Kirksville to Kansas City line. This may lead
to localized flash flooding in heavier storms as well as aggravating
ongoing river flooding. Fortunately, severe weather is not
anticipated.

Forecast Discussion:

 A stalled frontal boundary resides across the southern CWA this
morning. This frontal boundary will be the focus for storms for the
next several days as it will remain nearly stationary over the area
through most of the work week. Weak shortwaves on southwesterly flow
aloft will fuel thunderstorm development along this front today into
Tuesday. PWAT values are right around two inches which will make
showers very efficient. These heavier showers will occur over
already saturated ground particularly over the southern CWA where
flash flood guidance ranges between 1.00-1.50" over 6 hours. As such
a flash flood watch will be issued for the southern CWA today
through 12Z Tuesday and may need to be extended going further in
time. This is due to the pattern/PWATs being similar on Tuesday. The
only difference may be a slight shift northward in the frontal
boundary on Tuesday forcing the focus for heavier precipitation
slightly northward closer to the I-35 corridor. Wednesday the upper
level flow become more zonal as a upper level trough passing through
the Upper Midwest into the Great Lakes forces the flow to become
more zonal. However, despite that change, the same ingredients that
caused storms to develop Monday and Tuesday will be in place. Upper
level shortwaves now traveling on zonal flow aloft will still cause
storms to develop along the stalled surface front. PWATs will
continue to reside around 2.00" as well which again would cause
storms that develop to be very efficient rainmakers continuing to
make flash flooding and river flooding a concern.

Thursday, scattered storms will again continue to be possible
however, a pattern change will finally bring that to an end Thursday
night/Friday morning. This will occur as a upper level trough
digging through the Upper Midwest will finally force the stalled
front south of the CWA. Model discrepancies next weekend bring the
forecast a bit into question as the GFS depicts a closed low moving
slowly moving through the southern Great Lakes Friday through Sunday
developing diurnal convection. The EC on the other hand is more
progressive and further east with this upper level feature keeping
conditions dry. Either way, Independence Day looks dry at this time.
temperatures through this entire forecast package look to range
between the upper 70s and mid 80s.

&&

.Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1149 AM CDT MON JUN 28 2021

Periods of persisting showers and vicinity thunder will impact the
TAF sites through much of the period. Ceilings will generally
reside at MVFR with dips in visibility and ceilings depending on
shower and thunder intensity. After 07Z, expect ceilings to
decrease to IFR and reside there through the end of the period.
Winds will generally remain light and out of the south.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Tuesday evening for KSZ057-060-103>105.

MO...Flash Flood Watch through Tuesday evening for MOZ008-017-021>025-
     028>033-037>040-043>046-053-054.

&&

Discussion...73
Aviation...Kurtz
Hazardous weather outlook, Jun 28, 5:08 AM CDT, 8 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
508 AM CDT Mon Jun 28 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
508 AM CDT Mon Jun 28 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Thunderstorms are expected Monday, with the best chance at passing
heavy showers south and east of Interstate 35. Local soils and
streams are sensitive so even brief showers could cause some flooding
impacts. Severe storms are not expected.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 Thunderstorms continue off and on through mid to late week with
chances for more flooding within areas of heavier rains. Severe
storms are not expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jun 28, 12:58 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT MON JUN 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     FLASH FLOOD      5 E OSAWATOMIE          38.50N 94.86W
06/28/2021                   MIAMI              KS   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTS WATER OVER ROAD AND
            ROAD IMPASSABLE TO TRAFFIC.

1258 PM     FLASH FLOOD      4 SSE PAOLA             38.52N 94.84W
06/28/2021                   MIAMI              KS   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTS ROAD WASHED OUT AND
            IMPASSABLE DUE TO FLOOD WATERS.

&&
Special weather statement, Jun 28, 1:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
140 PM CDT Mon Jun 28 2021

MOZ053-281930-
Bates MO-
140 PM CDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BATES COUNTY UNTIL
230 PM CDT...

At 140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rich Hill, moving northeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Butler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3809 9429 3813 9433 3815 9439 3831 9430
      3830 9413 3819 9407
TIME...MOT...LOC 1840Z 222DEG 12KT 3816 9429

Kurtz

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 11:05 PM CDTSpecial Weather StatementEAXBates40 min
Jun 28, 3:09 AM CDTFlash Flood WatchEAXAdair, Bates, Caldwell, Carroll, Cass, Chariton and 17 more3 days
Jun 28, 9:53 AM CDTRiver Flood WarningEAXJohnson, Pettis4 days
Jun 28, 11:18 AM CDTFlash Flood WarningEAXBates, Cass6 hr
Jun 28, 12:51 PM CDTRiver Flood WarningEAXHoward15 hr
Jun 28, 1:39 PM CDTRiver Flood WarningEAXBates, Cass, Henry4 days
Jun 28, 1:50 PM CDTFlash Flood WarningEAXBates, Cass4 hr
Jun 28, 2:16 PM CDTSpecial Weather StatementEAXHenry59 min
Jun 28, 2:20 PM CDTRiver Flood WarningEAXBates30 hr
Jun 28, 2:20 PM CDTRiver Flood WarningEAXLinn55 hr

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.